Alert archive / Illinois / Flash Flood Warnings in 2015

Flash Flood Warning 29, NWS Quad Cities, IA

September 17, 2015Carroll County, Whiteside County, Illinois; Clinton County, Jackson County, Iowa

NWS Quad Cities, IA issued this flash flood warning at Sep 17, 2015, 11:55 PM CDT for Carroll County, Whiteside County, Illinois; Clinton County, Jackson County, Iowa. It was in force for 6 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 17, 2015, 11:55 PM CDT (04:55 UTC)
Expired
Sep 18, 2015, 5:45 AM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Clinton County, IA, Jackson County, IA, Carroll County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 56 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 18, 12:30 AM CDTFLASH FLOOD4 Se Savanna, ILSCENIC BLUFF RD NEAR AIRPORT RD WASHED OUT AND CLOSED. DELAYED REPORT.
Sep 18, 12:35 AM CDTFLASH FLOOD1 N Savanna, ILDELAYED REPORT. HEAVY RAIN WASHED DEBRIS AND MUD ON HIGHWAY 84. TIME APPROXIMATED.
Sep 18, 12:45 AM CDTFLASH FLOOD3 Ssw Argo Fay, ILWATER OVER ARGO FAY ROUTE BETWEEN THOMSON AND HIGHWAY 78. LOCATION AND TIME APPROXIMATED.
Sep 18, 12:50 AM CDTFLASH FLOOD2 S Mount Carroll, ILWATER OVER HIGHWAY 78 IN SEVERAL SPOTS SOUTH OF MOUNT CARROLL. DELAYED REPORT. LOCATION AND TIME APPROXIMATED.
Sep 18, 2:35 AM CDTHEAVY RAIN 3.21 Sse Fairhaven, ILSTORM TOTAL. CURRENTLY NOT RAINING. CREEK OUT OF BANKS BUT NOT OVER THE ROAD.
Sep 18, 3:54 AM CDTHEAVY RAIN 3.51 N Mount Carroll, ILSTORM TOTAL.
Sep 18, 3:54 AM CDTHEAVY RAIN 4.751 S Mount Carroll, ILAT THE DOT BARN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2015-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2015-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1343 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1492 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
495 m²/s²
Significant tornado parameter
1.1
Supercell composite
15.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

197 
WGUS53 KDVN 180455
FFWDVN
ILC015-195-IAC045-097-181045-
/O.NEW.KDVN.FF.W.0029.150918T0455Z-150918T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1155 PM CDT THU SEP 17 2015

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CARROLL COUNTY IN NORTHWESTERN ILLINOIS...
  NORTHERN WHITESIDE COUNTY IN NORTHWESTERN ILLINOIS...
  NORTHEASTERN CLINTON COUNTY IN EAST CENTRAL IOWA...
  SOUTHEASTERN JACKSON COUNTY IN EAST CENTRAL IOWA...

* UNTIL 545 AM CDT
            
* AT 1152 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. JUST OVER TWO INCHES OF RAIN
  HAVE ALREADY FALLEN ESPECIALLY BETWEEN ANDOVER AND THOMSON. FLASH 
  FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CLINTON...MOUNT CARROLL...FULTON...SAVANNA...LANARK...
  MILLEDGEVILLE...FAIRHAVEN...SABULA...CHADWICK...MILES...COLETA...
  ANDOVER...ARGO FAY...USTICK...THOMSON...BRYANT...CARROLL COUNTY
  FAIRGROUNDS...CAMP MISS-ELK-TON...TEEDS GROVE AND FRANKLIN CORNERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4184 9033 4210 9035 4212 8971 4187 8968

$$

05
3 follow-up statements
934 
WGUS73 KDVN 180541
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1241 AM CDT FRI SEP 18 2015

ILC015-195-IAC045-097-181045-
/O.CON.KDVN.FF.W.0029.000000T0000Z-150918T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL IL-WHITESIDE IL-CLINTON IA-JACKSON IA-
1241 AM CDT FRI SEP 18 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
CARROLL...NORTHERN WHITESIDE...NORTHEASTERN CLINTON AND SOUTHEASTERN
JACKSON COUNTIES...

AT 1237 AM CDT...DOPPLER RADAR INDICATED HEAVY RAINFALL ACROSS MUCH 
OF THE WARNED AREA. LOCAL LAW ENFORCEMENT REPORTED NUMEROUS FLOODED 
ROADS ACROSS CARROLL COUNTY. TWO TO THREE INCHES OF RAIN HAVE 
ALREADY FALLEN. THUNDERSTORMS WILL BE REPEATING ACROSS THE SAME AREA 
FOR THE NEXT SEVERAL HOURS WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO 
2 INCHES LIKELY.  FLASH FLOODING IS LIKELY IN THE WARNED AREA.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MOUNT CARROLL...FULTON...SAVANNA...LANARK...MILLEDGEVILLE...SABULA...
ARGO FAY...FAIRHAVEN...CHADWICK...MILES...COLETA...ANDOVER...
USTICK...BULGERS HOLLOW...WACKER...CENTER HILL...HITT...THOMSON...
FRANKLIN CORNERS...IDEAL...BRYANT...WHITE PIGEON...TEEDS GROVE...
CARROLL COUNTY FAIRGROUNDS...CAMP MISS-ELK-TON AND SOUTH SABULA LAKE
PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.  MOVE TO HIGHER GROUND.

&&

LAT...LON 4184 9033 4210 9035 4212 8971 4187 8968

$$

HAASE
183 
WGUS73 KDVN 180827
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
327 AM CDT FRI SEP 18 2015

ILC195-IAC045-097-180833-
/O.CAN.KDVN.FF.W.0029.000000T0000Z-150918T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITESIDE IL-CLINTON IA-JACKSON IA-
327 AM CDT FRI SEP 18 2015

...THE FLASH FLOOD WARNING FOR NORTHERN WHITESIDE...NORTHEASTERN
CLINTON AND SOUTHEASTERN JACKSON COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.

LAT...LON 4194 9013 4208 9014 4212 8971 4194 8969

$$

ILC015-181045-
/O.CON.KDVN.FF.W.0029.000000T0000Z-150918T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL IL-
327 AM CDT FRI SEP 18 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
SOUTHEASTERN CARROLL COUNTY...

AT 300 AM CDT...LOCAL LAW ENFORCEMENT REPORTED SCENIC BLUFF ROAD 
NEAR AIRPORT ROAD WAS WASHED OUT AND CLOSED. THE RAIN HAS ENDED 
ACROSS THE AREA AND WATER LEVELS HAVE RECEDED.

DOPPLER RADAR ESTIMATES THAT 2 TO 5 INCHES OF RAIN FELL ACROSS PARTS 
OF CARROLL COUNTY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LANARK...MILLEDGEVILLE...ARGO FAY...FAIRHAVEN...CHADWICK...CENTER
HILL...WACKER...HITT...THOMSON...IDEAL AND CARROLL COUNTY
FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.  MOVE TO HIGHER GROUND.

&&

LAT...LON 4194 9013 4208 9014 4212 8971 4194 8969

$$

08
667 
WGUS73 KDVN 180924
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
424 AM CDT FRI SEP 18 2015

ILC015-180934-
/O.CAN.KDVN.FF.W.0029.000000T0000Z-150918T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL IL-
424 AM CDT FRI SEP 18 2015

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN CARROLL COUNTY IS
CANCELLED...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.

LAT...LON 4194 9013 4208 9014 4212 8971 4194 8969

$$

08

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 6:54 PM CDT, 5 hours 1 minute earlier.

Area forecast discussion, Sep 17, 6:54 PM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
654 PM CDT THU SEP 17 2015

.UPDATE...
ISSUED AT 650 PM CDT THU SEP 17 2015

STRONG LOW LEVEL JET AXIS OVER THE DVN CWA ALONG WITH PRECIPITABLE
WATERS NEAR 2 INCHES WILL ALLOW FOR NUMEROUS SHOWERS AND
THUNDERSTORMS FOR MUCH OF THE NIGHT. TOWARDS MORNING THE JET VEERS
AND WEAKENS SO ACTIVITY SHOULD DIMINISH THEN. THUNDERSTORM
ACTIVITY IS FIRING IN EASTERN IA EARLY THIS EVENING AND THE HRRR
MODEL DEPICTS THIS RATHER WELL. THE STRONGER STORMS WILL PRODUCE
TORRENTIAL RAINFALL ALONG WITH FREQUENT LIGHTNING...GUSTY WINDS
AND SMALL HAIL. IF STORMS REPEAT OVER THE SAME AREA THEN LOCALIZED
FLASH FLOODING OR PONDING IS POSSIBLE. CANNOT RULE OUT AN ISOLATED
SEVERE STORM.

&&

.SYNOPSIS...
ISSUED AT 224 PM CDT THU SEP 17 2015

THIS WILL BE A SHORT DISCUSSION SINCE STRONG STORMS CONTINUE OVER
THE REGION. ANALYSIS AT 2 PM DEPICTS COLD FRONT ENTERING FAR NW
IOWA WITH MOISTURE POOLING AHEAD OF FRONT OF DEWPOINTAS NEAR 70.
SHORT TERM TOOLS WITH LOTS OF CLOUDS SUPPORTS A CONVECTIVE LINE TO
FIRE AHEAD OF THE BOUNDARY THE NEXT FEW HOURS AND MOVE ACROSS THE
FORECAST AREA TONIGHT. UPPER TROUGH DIGGING IN THE INTERMOUNTAIN
WEST WILL PRODUCE A WAVE ON THE FRONT LATE FRIDAY. ALL THE AREA
SHOULD SEE WIDESPREAD .75 TO 1.5 PLUS INCHES THE NEXT 30 HOURS
WITH ISOLATED 2 PLUS INCH AMOUNTS POSSIBLE. UPSTREAM ENERGY INDICATES
QUIET AND PLEASANT EARLY FALL WEATHER THEN INTO LATE NEXT WEEK.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 224 PM CDT THU SEP 17 2015

TONIGHT...CONVECTIVE LINE SHOULD MOVE ACROSS THE FORECAST AREA MID
EVENING TO LATE OVERNIGHT WITH SOME STRONG STORMS POSSIBLE UNTIL
LATE EVENING DUE TO RISK OF STRONG AND GUSTY WINDS OVER 40 MPH.
AN ISOLATED LOWER END SEVERE STORM IS NOT OUT THE QUESTION BUT
THIS WOULD NEED TO OCCUR BEFORE LATE EVENING AND AHEAD OF THE
LINE. MAIN ISSUE WILL BE RAINFALL RATES OF UP TO 2 INCHES AN HOUR
WITH THE NORTHERN 1/2 OR MORE OF THE REGION TO PICK UP THE HEAVIEST
AMOUNTS WITH THREE QUARTERS TO 1 PLUS INCH AMOUNTS MOST COMMON.
SOUTH 1/3 TO 1/2 SHOULD SEE LIGHTER AND MORE SPOTTY AMOUNTS GENERALLY
LESS THAN A HALF INCH. POPS ARE LIKELY TO CATEGORICAL TONIGHT.
FLASH FLOOD GUIDANCE IS WELL OVER 2 INCHES TO NEAR 3 INCHES WITH
ANY WATER ISSUES TO BE MINOR...IF AT ALL UNLESS SEE ANY AMOUNTS
NEAR 3 INCHES WHICH IS REMOTE AT THIS TIME. LOWS LOWER 60S NW TO
NEAR 70F DEGREES FAR SOUTH TONIGHT.

FRIDAY...PARTLY CLOUDY SKIES WILL BECOME CLOUDY WITH AREAS OF RAIN
AND EMBEDDED THUNDER TO OVERSPREAD MOST TO ALL THE REGION BY MID
TO LATE AFTERNOON AS SURFACE LOW DEVELOPS ALONG THE FRONT AND
PASSES NEAR OR SOUTH OF KEOKUK BY EARLY EVENING. LIMITED INSTABILITY
SUPPORTS ISOLATED OR NO THUNDER ALONG AND NORTH OF HIGHWAY 30.
LOCATIONS ALONG AND SOUTH OF HIGHWAY 34 MORE SUSCEPTIBLE FOR
CONVECTION BUT HIGHEST INSTABILITY AND RISK OF ANY SEVERE AT THIS
TIME APPEARS WILL BE ALONG OR MORE LIKELY SOUTH OF THE IA/MO
BORDER. RAIN HIGHS WILL BE A CHALLENGE AS CLOUDS AND PRECIPITATION
MAY KEEP HIGHS IN THE UPPER 60S TO LOWER 70S FOR LATER SHIFTS TO
REASSESS. MOST RAINFALL RATES SHOULD BE LESS THAN A HALF TO THREE
QUARTERS OF AN INCH AN HOUR WHICH SHOULD NOT RESULT IN ANY WATER
ISSUES.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 224 PM CDT THU SEP 17 2015

FRIDAY NIGHT...RAIN WITH EMBEDDED THUNDER ALONG AND ESPECIALLY SOUTH
OF I-80 WILL MOVE EAST OF THE REGION BY MIDNIGHT. THE SOUTH 1/3 TO
1/2 OF THE REGION SHOULD PICK UP .75 TO 1.5 INCHES...WHICH SHOULD NOT
CAUSE ANY WATER ISSUES. MINS LOWER 50S NW TO NEAR 60 DEGREES IN SE
AS SKIES CLEAR BY SUNRISE AND NW WINDS OF 10 TO 20+ MPH.

SATURDAY THOUGH TUESDAY...SEASONABLY COOL WITH FAIR SKIES AND DRY
WITH BREEZY NW WINDS ON SATURDAY. HIGHS UPPER 60S TO MID 70S AND
LOWS 45 TO 55 WITH A GRADUAL WARMING TREND STARTING MONDAY.

WEDNESDAY AND THURSDAY...SLIGHTLY WARMER WITH A VERY LOW CHANCE OF
A LIGHT SHOWER WHICH MAY BE ABLE TO BE REMOVED BY LATER SHIFTS. HIGHS
MID TO UPPER 70S AND MINS MOSTLY IN THE LOWER TO MIDDLE 50S AS
LIGHT SOUTH WINDS DEVELOP.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 650 PM CDT THU SEP 17 2015

MVFR CIGS/VIS WITH LCL IFR CONDS IN NUMEROUS THUNDERSTORMS TONIGHT
WITH ACTIVITY DIMINISHING TOWARDS MORNING. THEN WIDESPREAD RAIN
AND THUNDERSTORMS SHOULD REDEVELOP FRIDAY AFTERNOON AND EVENING AS
LOW PRESSURE PUSHES ACROSS THE AREA. WINDS WILL GENERALLY BE FROM
THE SOUTH TONIGHT THEN SOUTHWEST ON FRIDAY. HOWEVER...WINDS WILL
BECOME NORTH BEHIND A COLD FRONT AT KCID/KDBQ.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...HAASE
SYNOPSIS...NICHOLS
SHORT TERM...NICHOLS
LONG TERM...NICHOLS
AVIATION...HAASE
Hazardous weather outlook, Sep 17, 5:00 AM CDT, 18 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 AM CDT THU SEP 17 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-181000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
500 AM CDT THU SEP 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED STRONG AND POSSIBLY SEVERE STORMS ARE EXPECTED THIS
AFTERNOON AND EVENING ACROSS EASTERN IOWA INTO FAR NORTHWEST
ILLINOIS. THE STORM PREDICTION CENTER HAS PLACED A SLIGHT RISK OVER
THIS AREA. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND
DAMAGING WIND.

WIDESPREAD THUNDERSTORMS ARE LIKELY OVERNIGHT ACROSS THE ENTIRE
OUTLOOK AREA AS A COLD FRONT MOVES THROUGH THE REGION. THE MAIN
STORM THREAT WILL BE LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS MUCH
OF THE OUTLOOK AREA FROM THE SOUTHWEST FRIDAY AFTERNOON AND NIGHT.
A FEW OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE
HAIL THE PRIMARY THREATS. LATEST INDICATIONS SUGGEST AREAS MORE
FAVORABLE FOR STRONG TO SEVERE STORMS WILL BE ACROSS EAST CENTRAL
AND SOUTHEASTERN IOWA...FAR NORTHEASTERN MISSOURI...AND INTO WEST
CENTRAL ILLINOIS FRIDAY EVENING. THE STORM PREDICTION CENTER HAS
PLACED A SLIGHT RISK FOR SEVERE WEATHER FOR FRIDAY GENERALLY
ALONG AN WEST OF A LINE FROM CEDAR RAPIDS IOWA...TO THE QUAD
CITIES...AND TO MACOMB IN WEST CENTRAL ILLINOIS.

HEAVY RAINFALL WILL BE MORE OF A WIDESPREAD THREAT BY FRIDAY
NIGHT...WITH 1 TO 2 INCHES OF ADDITIONAL RAINFALL POSSIBLE IN
AREAS THAT GET REPEATED THUNDERSTORMS. HIGH RAINFALL RATES MAY
PRODUCE PONDING OF WATER ON ROADS AND TEMPORARY URBAN FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

SHEETS/12

In the hours before

Local storm report, Sep 17, 9:25 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
925 PM CDT THU SEP 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             COLUMBUS JUNCTION       41.28N 91.36W
09/17/2015  M1.00 INCH       LOUISA             IA   BROADCAST MEDIA

&&

HAASE
Local storm report, Sep 17, 9:26 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
926 PM CDT THU SEP 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             3 NE MUSCATINE          41.44N 91.02W
09/17/2015  M0.88 INCH       MUSCATINE          IA   TRAINED SPOTTER

&&

GROSS
Special weather statement, Sep 17, 9:47 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
947 PM CDT THU SEP 17 2015

IAC163-180315-
SCOTT-
947 PM CDT THU SEP 17 2015

...STRONG THUNDERSTORM WITH GUSTY WINDS...

AT 947 PM CDT...A STRONG THUNDERSTORM WAS NEAR WALCOTT...OR NEAR
DAVENPORT...MOVING NORTHEAST AT 45 MPH.

WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DAVENPORT...ELDRIDGE...WALCOTT...BLUE GRASS...LONG GROVE...DONAHUE...
MCCAUSLAND...MAYSVILLE...PARK VIEW...SCOTT COUNTY PARK...WEST LAKE
PARK...DAVENPORT MUNICIPAL AIRPORT AND PLAINVIEW.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 285 AND 297.
 INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 5.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4146 9078 4168 9079 4177 9059 4176 9058
      4177 9054 4177 9051 4175 9043 4174 9043
      4174 9041 4173 9041 4174 9038 4174 9034
      4173 9032 4172 9032
TIME...MOT...LOC 0247Z 237DEG 38KT 4158 9071

05
Local storm report, Sep 17, 9:50 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
950 PM CDT THU SEP 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             MUSCATINE               41.42N 91.07W
09/17/2015  E1.50 INCH       MUSCATINE          IA   BROADCAST MEDIA

            FROM SOCIAL MEDIA.

&&

HAASE
Local storm report, Sep 17, 10:19 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1019 PM CDT THU SEP 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     TSTM WND GST     PEARL CITY              42.27N 89.83W
09/17/2015  E60.00 MPH       STEPHENSON         IL   PUBLIC

            SMALL TREE BRANCHES DOWN IN TOWN WITH SIDEWAYS RAIN AT
            TIMES...REPORT SENT TO NWS FACEBOOK PAGE.

0532 PM     HEAVY RAIN       PEARL CITY              42.27N 89.83W
09/17/2015  M1.63 INCH       STEPHENSON         IL   BROADCAST MEDIA

            RAINFALL AMOUNT IN 1/2 HOUR ENDING AT 515 PM.

0535 PM     TSTM WND GST     GERMAN VALLEY           42.22N 89.48W
09/17/2015  E50.00 MPH       STEPHENSON         IL   EMERGENCY MNGR

            50 MPH WIND GUST ALONG WITH TORRENTIAL RAINFALL. CARS
            PULLING OFF THE ROAD.

0708 PM     HAIL             1 NW DUBUQUE            42.51N 90.70W
09/17/2015  M0.75 INCH       DUBUQUE            IA   TRAINED SPOTTER

            PEA TO PENNY SIZE HAIL ALONG WITH TORRENTIAL RAIN.

0749 PM     HAIL             DAVENPORT MUNICIPAL AIR 41.62N 90.58W
09/17/2015  M1.50 INCH       SCOTT              IA   NWS EMPLOYEE

0752 PM     HAIL             ELDRIDGE                41.64N 90.57W
09/17/2015  M1.50 INCH       SCOTT              IA   NWS EMPLOYEE

0753 PM     HAIL             ELDRIDGE                41.64N 90.57W
09/17/2015  M1.75 INCH       SCOTT              IA   NWS EMPLOYEE

0754 PM     HAIL             ELDRIDGE                41.64N 90.57W
09/17/2015  M1.25 INCH       SCOTT              IA   NWS EMPLOYEE

0756 PM     HAIL             PARK VIEW               41.69N 90.54W
09/17/2015  M1.50 INCH       SCOTT              IA   NWS EMPLOYEE

0810 PM     HAIL             ESE BATAVIA             40.99N 92.17W
09/17/2015  E1.00 INCH       JEFFERSON          IA   TRAINED SPOTTER

            MOSTLY NICKEL SIZE WITH A FEW QUARTER SIZE.

0900 PM     HAIL             COLUMBUS JUNCTION       41.28N 91.36W
09/17/2015  M1.00 INCH       LOUISA             IA   BROADCAST MEDIA

0925 PM     HAIL             3 NE MUSCATINE          41.44N 91.02W
09/17/2015  M0.88 INCH       MUSCATINE          IA   TRAINED SPOTTER

0930 PM     HAIL             MUSCATINE               41.42N 91.07W
09/17/2015  E1.50 INCH       MUSCATINE          IA   BROADCAST MEDIA

            FROM SOCIAL MEDIA.

&&

GROSS
Special weather statement, Sep 17, 10:57 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1057 PM CDT THU SEP 17 2015

IAZ042-053-054-066-ILZ001-002-007-009-180600-
DUBUQUE-JONES-JACKSON-CLINTON-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-
INCLUDING THE CITIES OF...DUBUQUE...ANAMOSA...MAQUOKETA...
CLINTON...GALENA...FREEPORT...MOUNT CARROLL...STERLING...
ROCK FALLS
1057 PM CDT THU SEP 17 2015

...STRONG THUNDERSTORMS LATE THIS EVENING...

THROUGH MIDNIGHT...STRONG THUNDERSTORMS WILL AFFECT LOCATIONS
BETWEEN HIGHWAY 30 AND HIGHWAY 20 FROM PORTIONS OF EASTERN IOWA
INTO NORTHWEST ILLINOIS. THE STRONGEST STORMS WILL PRODUCE HAIL UP
TO THE SIZE OF NICKELS...GUSTY WINDS OF 30 TO 45 MPH AND PERIODS
OF HEAVY RAIN RESULTING IN POOR VISIBILITY AND PONDING OF WATER ON
ROADWAYS. SOME AREAS COULD PICK UP AROUND AN INCH OF RAIN IN UNDER
30 MINUTES. IN ADDITION...THE STORMS WILL ALSO CONTAIN VIVID AND
DANGEROUS CLOUD TO GROUND LIGHTNING.

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 7:50 PM CDTSevere Thunderstorm WarningDVNRock Island25 min
Sep 17, 9:14 PM CDTSevere Thunderstorm WarningDVNMercer, Rock Island31 min
Sep 18, 1:25 AM CDTSpecial Weather StatementDVNCarroll, Whiteside65 min
Sep 18, 3:51 AM CDTFlash Flood WatchDVNBureau, Carroll, Henry, Jo Daviess, Mercer, Putnam and 3 more20 hr
Sep 18, 2:03 PM CDTSpecial Weather StatementDVNHancock, McDonough42 min
Sep 18, 2:42 PM CDTSpecial Weather StatementDVNMcDonough33 min
Sep 18, 2:59 PM CDTFlash Flood WarningDVNHancock, Henderson, McDonough, Warren8 hr
Sep 18, 3:22 PM CDTSpecial Weather StatementDVNBureau, Putnam53 min
Sep 17, 8:06 PM CDTSevere Thunderstorm WarningDVNJefferson, Van Buren24 min
Sep 17, 8:50 PM CDTSevere Thunderstorm WarningDVNLouisa, Muscatine, Washington25 min
Sep 17, 9:47 PM CDTSpecial Weather StatementDVNScott28 min
Sep 18, 12:25 AM CDTSpecial Weather StatementDVNJackson65 min
Sep 18, 12:29 AM CDTSpecial Weather StatementDVNVan Buren61 min
Sep 18, 12:51 AM CDTSevere Thunderstorm WarningDVNVan Buren24 min
Sep 18, 1:18 AM CDTSpecial Weather StatementDVNLee57 min
Sep 18, 3:39 PM CDTSevere Thunderstorm WarningDVNJefferson, Keokuk, Washington41 min

Nearby

Flash Flood Warnings in Illinois, 2015Flash Flood Warnings in Iowa, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.